MAUDE Adverse Event Report: COVIDIEN PREVENT NEEDLE ONLY 25 X 5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN PREVENT NEEDLE ONLY 25 X 5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 26558
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
Customer reports: the needles have plastic particles inside the needle sheath as well as on the needles.
 
Additional Manufacturer Narrative
Evaluation summary the provided lot number pertains to a different product id than reported.The reported item is a 27g long dental needle and does not correspond to the lot number given.The device history record (dhr) review could not be performed for the sample returned for the complaint.The dhr for the reported lot shows no issues were found in visual or physical samples inspected for that lot number.There was one opened needle submitted for evaluation.The sample was visually inspected, and it was noticed that the needle is not from this facility.The design of the sheath is different from the ones molded in this facility.The ribs of the sheath are completely different, and the finishing of the molded component is different.Additionally, the needle is not a dental needle as stated in the complaint, nor a safety needle as the dhr for the reported lot indicates.Additionally, the hub of this needle has a completely different design as the hubs molded at our site.The reported condition of material inside the sheath or on the needle is not confirmed based on the sample analysis.The exact root cause of the reported condition could not be determined.The investigation analysis did not identify any issues with the manufacturing process that would have caused the reported issue.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for poor workmanship, contamination, and incorrect assembly.The lot met all defined acceptance requirements and was released.There¿s no indication of a systemic issue with the product or process, so a corrective and preventative action (capa) will not be issued at this time.This information will be utilized for trending purposes to determine the need for corrective actions.
 
Additional Manufacturer Narrative
The device history record for lot 003416 was reviewed indicating that product was released accomplishing all quality standards.The lot met all defined acceptance requirements and was released.Three unused-opened samples and four photos were returned for investigation.The samples and photos were visually inspected, and the reported condition could not be confirmed.The exact root cause of the reported condition could not be determined.The investigation analysis did not identify any issues with the manufacturing process that would have caused the issue for this lot; therefore, this is considered an isolated incident.A corrective and preventive action is not deemed necessary at this time.Section d1 (brand name): initially reported as needle dental 27g long and should have been reported as prevent needle only 25 x 5/8.Section d2a (product code): initially reported as dzm and should have been reported as section d2b (common device name): initially reported as needle, dental and should have been reported as needle, hypodermic, single lumen.Section d4 (lot number): initially reported as 007624 and should have been reported as 003416.

Brand Name
PREVENT NEEDLE ONLY 25 X 5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
Manufacturer (Section G)
COVIDIEN
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
15 hampshire street
mansfield, MA 02048
5086183640
MDR Report Key10453990
Report Number1017768-2020-00842
Device Sequence Number14524102
Product Code FMI
UDI-Device Identifier10612479201351
UDI-Public10612479201351
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number26558
Device Catalogue Number26558
Device Lot Number003416
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer08/20/2020
08/20/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/21/2020
03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown